Alert archive / Georgia / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 16, 2013, 5:56 PM EDT for Worth County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2013, 5:56 PM EDT (21:56 UTC)
- Expired
- Aug 16, 2013, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Worth County, GA
The radar
The Moody AFB radar (KVAX), 100 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
360
WGUS52 KTAE 162156
FFWTAE
GAC321-170015-
/O.NEW.KTAE.FF.W.0033.130816T2156Z-130817T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM EDT FRI AUG 16 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF SYLVESTER...
* UNTIL 815 PM EDT
* AT 544 PM EDT...THE NATIONAL WEATHER SERVICE DETECTED VERY
HEAVY RAINFALL FROM A THUNDERSTORM 11 MILES SOUTH OF
POULAN...MOVING NORTH AT 10 MPH. THIS STORM IS MOVING INTO AN
AREA THAT HAS ALREADY RECEIVED HEAVY RAINFALL TODAY. AN
ADDITIONAL 2 TO 3 INCHES OF RAINFALL IS LIKELY OVER THE NEXT
HOUR. THIS WILL INCREASE THE RISK OF DANGEROUS FLASH
FLOODING ACROSS CENTRAL AND SOUTHERN WORTH COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRIDGEBORO...SCOOTERVILLE...LIVINGSTON...AND SYLVESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3160 8368 3157 8367 3157 8365 3149 8365
3148 8367 3133 8366 3133 8371 3132 8372
3132 8375 3133 8376 3133 8400 3146 8400
3147 8398 3148 8400 3151 8400 3156 8398
3161 8400
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:55 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 16, 3:55 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EDT Fri Aug 16 2013
.NEAR TERM [Through Tonight]...
Model guidance has been in pretty good agreement about additional
shower and thunderstorm development late this afternoon across
Apalachee Bay and lifting northward into North Florida and South
Georgia and current radar trends seem to confirm this. The
widespread heavy rainfall looks to begin this period and continue
into Saturday. Initially the focus should be along the Florida Big
Bend Coast but then lift northwestward late tonight and into
Saturday. Rain chances have been increased to near 100 percent for
much of the forecast area overnight.
&&
.SHORT TERM [Saturday Through Sunday Night]...
Complex weather situation evolving across the region will lead to
periods of heavy rainfall through the weekend. By Saturday
morning, an anomalous upper low is forecast to be centered over
the bootheel of Missouri with a trough axis extending into the
northwestern Gulf of Mexico. A potent 90kt upper jet will round
the base of the trough during the day placing the area in the
favorable right entrance region. These features combined with a
feed of deep tropical moisture eminating from the southern Gulf
disturbance, and a lingering surface front, will set the stage for
potentially heavy rainfall. Latest guidance places the highest QPF
and highest PoPs over the northwestern half of the forecast area.
With many of these areas already saturated from a very wet summer,
flash flooding will continue to be a possibility. Will have
categorical PoPs for most of the area on Saturday with
temperatures well below normal. See the hydrology section of this
product for more details on the potential flooding impact.
While the corridor of heaviest rain is likely to slide westward on
Sunday, the Florida Panhandle and southeast Alabama will remain in
a favorable position to receive additional heavy rain. However, at
least high end scattered PoPs are anticipated over the remainder
of the forecast area.
&&
.LONG TERM [Monday through Friday]...
Upper trough over the Lower Mississippi Valley is forecast to
linger through the first half of next week keeping a moist and
unstable airmass in place over the tri-state area. This will keep
PoPs relatively high through at least Tuesday. By later in the
week, there is more uncertainty in the guidance as to how much
ridging will build back over the region, with the ECMWF keeping
the upper trough in tact and the GFS indicating a stronger ridge.
Being well into the extended, will keep conditions close to climo
as a compromise.
&&
.AVIATION [Through 18Z Saturday]...
Expect more numerous showers with isolated storms to affect the
TLH/VLD terminals late this evening and then spread toward the
other sites toward daybreak. Mainly MVFR conditions are expected
with IFR conditions likely occuring closer to daybreak Saturday as
the intensity of the rain increases. Should see some break in the
action at VLD and TLH late Saturday morning.
&&
.MARINE...
Winds and seas will be on the increase through the weekend,
especially over the western waters, as a trough of low pressure
lingers to the north and west. Conditions will occasionally reach
exercise caution levels through Sunday, with a brief period of
advisory conditions possible Saturday night. Winds and seas will
diminish early next week.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
Tonight and Saturday the focus will largely be on the potential
for flash flooding due to already wet ground conditions. Much of
the shower activity today has been featuring rainfall rates of 2
to 3 inches per hour. Fortunately in most places these showers
have been progressive enough and not training which has kept the
flood threat low. This may cease to be the case late this evening
as the intensity and coverage of the showers increases. The
heaviest rains are expected on Saturday with widespread average
rainfall amounts of 3 to 5 inches still anticipated. Isolated
higher totals are expected, possibly upward of 7 to 10 inches in
some locations.
River flooding will become an increasing concern by late Saturday
and into next week, especially depending on where the heaviest
rainfall ends up occurring. The current thinking is that much of
the heaviest rains will occur in the lower half of the basins.
Thus, if the latest forecast holds, the Choctawhatchee Basin from
Geneva through Bruce would easily return to minor flood stage late
in the weekend with the potential for moderate flooding from
Caryville southward to Bruce early next week. The Chipola has some
capacity for heavy rainfall, but if rainfall amounts trend higher
than expected, minor flooding would be a possibility at Marianna
and Altha early next week.
Into Southeast Alabama, soils are especially saturated and area
creeks and stream will quickly respond to any significant
rainfall. Minor flooding along the Choctawhatchee and Pea Rivers
could occur quickly in this scenario late this weekend.
In Southern Georgia and the Florida Big Bend, current projections
move the Apalachicola, Flint, and Ochlockonee River systems to
near flood stage with anticipated rainfall, though heavier amounts
would easily lead to minor flooding, especially in the lower
portions of these basins where heavier rains were received in
July.
Lighter rainfall amounts are anticipated further east into the
Withlacoochee and Suwannee River basins and the current
anticipation is for these rivers to remain below flood stage into
next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 84 71 91 74 / 90 80 60 60 50
Panama City 77 83 75 88 77 / 90 90 60 60 50
Dothan 72 81 70 86 72 / 60 90 60 60 50
Albany 73 83 71 89 74 / 70 90 60 60 40
Valdosta 72 85 69 90 73 / 90 70 60 50 40
Cross City 74 86 72 91 73 / 80 60 40 50 50
Apalachicola 78 85 78 87 79 / 90 80 60 60 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Saturday evening for Coastal Dixie-
Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Inland Dixie-Inland Franklin-Inland
Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
Liberty-Madison.
FLASH FLOOD WATCH through Sunday evening for Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Inland Walton-Jackson-South Walton-Washington.
GA...FLASH FLOOD WATCH through Saturday evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...FLASH FLOOD WATCH through Sunday evening for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Godsey
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Godsey
MARINE...Camp
FIRE WEATHER...Godsey
HYDROLOGY...GodseyThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:45 PM EDT | Areal Flood Advisory | TAE | Colquitt, Thomas, Tift, Worth | 90 min |
| Aug 15, 11:33 PM EDT | Areal Flood Advisory | TAE | Worth | 3 hr |
| Aug 16, 2:37 PM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Turner | 113 min |
| Aug 16, 4:40 PM EDT | Areal Flood Advisory | TAE | Berrien, Colquitt, Cook | 2 hr |
| Aug 16, 5:21 PM EDT | Areal Flood Advisory | TAE | Colquitt | 114 min |
| Aug 16, 6:26 PM EDT | Areal Flood Advisory | TAE | Baker, Decatur, Grady, Miller, Mitchell, Seminole | 3 hr |
| Aug 16, 7:12 PM EDT | Flash Flood Warning | TAE | Colquitt, Cook | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.